Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 337, NWS Tulsa, OK

June 15, 20174 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 8:53 PM CDT for 4 counties in Oklahoma. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 8:53 PM CDT (01:53 UTC)
Expired
Jun 15, 2017, 10:00 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Nowata County, OK, Osage County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 9:20 PM CDTTSTM WND DMGBartlesville, OKSEVERAL TREES DOWN ACROSS THE CITY
Jun 15, 9:40 PM CDTTSTM WND GST 68Pawhuska, OK
Jun 15, 9:50 PM CDTTSTM WND DMGShidler, OKSEVERAL LARGE TREE LIMBS DOWN ACROSS TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2783 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

390 
WUUS54 KTSA 160153
SVRTSA
OKC105-113-117-147-160300-
/O.NEW.KTSA.SV.W.0337.170616T0153Z-170616T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
853 PM CDT THU JUN 15 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Osage County in northeastern Oklahoma...
  Washington County in northeastern Oklahoma...
  Nowata County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 1000 PM CDT

* At 852 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles west of Independence to 4 miles northwest of
  Elgin to 4 miles southeast of Arkansas City, moving south at 40
  mph.

  HAZARD...70 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations in or near the path include...
  Bartlesville...                   Nowata...
  Pawhuska...                       Dewey...
  Fairfax...                        Barnsdall...
  South Coffeyville...              Copan...
  Shidler...                        Wynona...
  Ochelata...                       Delaware...
  Ralston...                        Lenapah...
  Burbank...                        Wann...
  Elgin...                          Grainola...
  Foraker...                        Bigheart...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! 

Wind damage with these storms will begin before the rain. Do not 
wait for the sound of thunder before taking cover. SEEK SHELTER 
IMMEDIATELY inside a sturdy structure and stay away from windows.

&&

LAT...LON 3700 9543 3699 9543 3673 9544 3649 9610
      3645 9703 3651 9703 3655 9690 3658 9689
      3660 9692 3659 9705 3668 9706 3670 9703
      3668 9694 3675 9689 3674 9683 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0152Z 338DEG 35KT 3724 9581 3704 9635 3702 9699 

HAIL...0.88IN
WIND...70MPH
 
$$

69
2 follow-up statements
665 
WWUS54 KTSA 160218
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
918 PM CDT THU JUN 15 2017

OKC105-113-117-147-160300-
/O.CON.KTSA.SV.W.0337.000000T0000Z-170616T0300Z/
Osage OK-Washington OK-Nowata OK-Pawnee OK-
918 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR OSAGE...WASHINGTON...NOWATA AND NORTHWESTERN PAWNEE COUNTIES...

At 917 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Dearing to Bigheart to 3 miles
north of Kaw Lake, moving east at 40 mph.

HAZARD...70 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
Fairfax...                        Barnsdall...
South Coffeyville...              Copan...
Shidler...                        Wynona...
Ochelata...                       Delaware...
Ralston...                        Lenapah...
Burbank...                        Wann...
Elgin...                          Grainola...
Foraker...                        Bigheart...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! 

Wind damage with these storms will begin before the rain. Do not 
wait for the sound of thunder before taking cover. SEEK SHELTER 
IMMEDIATELY inside a sturdy structure and stay away from windows.
 
&&

LAT...LON 3700 9543 3699 9543 3673 9544 3649 9610
      3645 9703 3651 9703 3655 9690 3658 9689
      3660 9692 3659 9705 3668 9706 3670 9703
      3668 9694 3675 9689 3674 9683 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0217Z 270DEG 35KT 3704 9568 3684 9622 3682 9686 

HAIL...0.88IN
WIND...70MPH
 
$$

69
084 
WWUS54 KTSA 160246
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
946 PM CDT THU JUN 15 2017

OKC105-113-117-147-160300-
/O.CON.KTSA.SV.W.0337.000000T0000Z-170616T0300Z/
Osage OK-Washington OK-Nowata OK-Pawnee OK-
946 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR OSAGE...WASHINGTON...NOWATA AND NORTHWESTERN PAWNEE COUNTIES...

At 946 PM CDT, severe thunderstorms were located along a line
extending from 10 miles west of Welch to 9 miles east of Ochelata to
7 miles southwest of Pawhuska, moving southeast at 45 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
Fairfax...                        Barnsdall...
South Coffeyville...              Copan...
Shidler...                        Wynona...
Ochelata...                       Delaware...
Ralston...                        Lenapah...
Burbank...                        Wann...
Elgin...                          Grainola...
Foraker...                        Bigheart...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! 

Wind damage with these storms will begin before the rain. Do not 
wait for the sound of thunder before taking cover. SEEK SHELTER 
IMMEDIATELY inside a sturdy structure and stay away from windows.
 
&&

LAT...LON 3700 9543 3699 9543 3673 9544 3649 9610
      3645 9703 3651 9703 3655 9690 3658 9689
      3660 9692 3659 9705 3668 9706 3670 9703
      3668 9694 3675 9689 3674 9683 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0246Z 297DEG 39KT 3683 9528 3663 9582 3662 9646 

HAIL...0.75IN
WIND...70MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:58 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 15, 6:58 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
658 PM CDT Thu Jun 15 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mid and high clouds are expected to increase across Eastern
Oklahoma and Northwest Arkansas this evening as a MCS develops
over Southeast Kansas and pushes into the region. This MCS looks
to move across Northeast Oklahoma into Northwest Arkansas and will
continue tempo groups for timing at TAF sites north of I-40.
Strong winds and MVFR conditions could be possible within the MCS.
Additional showers could linger for a time late tonight before
pushing off to the east southeast. Behind the exiting
precip...some MVFR ceilings could be possible into the mid morning
hours before scattered VFR ceilings are forecast for Friday
afternoon. South of I-40...increasing clouds overnight with
scattered VFR conditions during the day Friday are forecast.

&&

.PREV DISCUSSION... /Issued 254 PM CDT Thu Jun 15 2017/

DISCUSSION...
Morning convection that lingered into the afternoon has
dissipated. Focus now turns to convection that has developed
across central Kansas. Short term guidance has been fairly
consistent with these storms evolving into a MCS that will track
southeast through the afternoon...and reach the KS/OK border
01z-03z time frame. Given the instability in place...a few of the
stronger bows may produce some significant severe gusts to 80 mph
this evening across parts of eastern Oklahoma. Storms will likely
weaken as they push further southeast into the area by late this
evening and into the overnight hours.

Pops will continue into Friday with the potential for ongoing
convection after sunrise...as well as additional storm development
that may occur along lingering boundaries. The next chances for
storms will come late Saturday night and into Sunday as as frontal
boundary moves into the area. The effective boundary likely will
serve as a focus for additional scattered storms Sunday afternoon
and into the evening across southeast Oklahoma and northwest
Arkansas. High pressure at the surface will settle over the
southern plains for the beginning of the next work week...so a
period of settled...and slightly cooler weather can be expected
Monday and Tuesday. Models hint at another complex skirting
northeast Oklahoma and northwest Arkansas towards mid week as the
area remains on the edge of improved mid level flow. Have
included low pops in those areas at that time. As for
temperatures...hot and humid conditions to continue through the
weekend...especially those locations that remain convection free.
Stayed pretty close to guidance temperatures throughout the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  94  77  96 /  60  10  10  10
FSM   73  94  75  97 /  50  30  10  10
MLC   73  95  76  95 /  20  10   0   0
BVO   69  94  74  96 /  70  10  20  10
FYV   68  89  70  93 /  60  20  10  10
BYV   68  89  73  95 /  60  20  10  10
MKO   71  93  74  96 /  50  10  10  10
MIO   68  92  75  95 /  70  10  20  10
F10   71  93  75  96 /  40  10  10  10
HHW   74  95  75  95 /  20  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Jun 15, 8:20 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
820 PM CDT Thu Jun 15 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
820 PM CDT Thu Jun 15 2017

...INCREASING THREAT FOR DAMAGING WINDS TONIGHT ACROSS NORTHEAST
OKLAHOMA...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...After 8 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

HEAVY RAIN.
	RISK...Limited.
	AREA...Primarily northeast Oklahoma.
	ONSET...After 8 PM.

DISCUSSION...

A complex of storms over southern Kansas will continue southeast
into the region tonight. Destructive winds in the 70 to 80 mph
range, with some gusts locally higher than 80 mph, and isolated
reports of golfball or larger hail will be the main threats,
especially in northeast Oklahoma. The severe weather threat will
gradually decrease in intensity as they continue to move south and
east overnight into southeast Oklahoma and western Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat
Potential.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Chances are good that the environment will get worked over by
storms tonight into Friday morning, limiting the chances for
redevelopment on Friday afternoon. If storms do develop, they
will be isolated and likely focused along any remnant outflow
boundaries.

Ahead of the front on Friday and especially Saturday, afternoon
heat indices in the 100 to 110 degree range are expected across
much of eastern Oklahoma and west central Arkansas. Take proper
heat precautions if you are planning outdoor activities.

Thunderstorm chances will return Saturday night into Sunday with a
cold front. Severe weather potential will be limited and likely
in the form of damaging winds.

weather.gov/tulsa Contains additional information.

Lacy

In the hours before

Special weather statement, Jun 15, 8:28 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
828 PM CDT THU JUN 15 2017

OKZ054-160230-
Osage OK-
828 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE COUNTY UNTIL 930
PM CDT...

At 826 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Argonia to 3 miles west of
Arkansas City to 5 miles north of Cedar Vale. Movement was south at
35 mph.

Wind gusts up to 50 mph will be possible with these storms. The
strong wind gusts will precede the precipitation by 10 to 20
minutes. Stronger wind gusts are likely when the precipitation moves
into the area.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Shidler...                        Burbank...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...                      Hulah...
Osage Hills State Park...         Okesa...
Southern Kaw Lake...              Webb City...
Wah Sha She State Park...         Apperson...

A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9600 3671 9600 3658 9690 3660 9692
      3658 9698 3659 9706 3660 9704 3669 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0126Z 356DEG 30KT 3722 9770 3707 9710 3719 9654

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:28 PM CDTSpecial Weather StatementTSAOsage62 min
Jun 15, 9:16 PM CDTSpecial Weather StatementTSACraig59 min
Jun 15, 9:40 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Rogers, Tulsa and 1 more50 min
Jun 15, 9:51 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jun 15, 10:04 PM CDTSpecial Weather StatementTSACreek, Delaware, Mayes, Tulsa, Wagoner56 min
Jun 15, 10:09 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa66 min
Jun 15, 10:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Creek, Delaware, Mayes, Muskogee and 4 more52 min
Jun 15, 10:26 PM CDTSpecial Weather StatementTSANowata, Osage, Washington34 min
Jun 15, 10:28 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Osage, Pawnee, Rogers, Tulsa and 1 more47 min
Jun 15, 10:43 PM CDTSpecial Weather StatementTSACreek32 min
Jun 15, 11:04 PM CDTSpecial Weather StatementTSACraig, Nowata, Osage, Ottawa, Washington41 min
Jun 15, 11:06 PM CDTSpecial Weather StatementTSACreek24 min
Jun 15, 11:07 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 3 more53 min
Jun 15, 11:19 PM CDTSpecial Weather StatementTSADelaware, Mayes, Rogers, Tulsa41 min
Jun 15, 11:26 PM CDTSpecial Weather StatementTSACreek, Okfuskee49 min
Jun 15, 11:41 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more49 min
Jun 15, 11:52 PM CDTSpecial Weather StatementTSAPittsburg38 min
Jun 15, 11:58 PM CDTSpecial Weather StatementTSACraig, Nowata, Washington32 min
Jun 16, 12:31 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg59 min
Jun 16, 1:03 AM CDTSpecial Weather StatementTSAPushmataha42 min
Jun 16, 2:30 PM CDTHeat AdvisoryTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more24 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.